Absorption...Can it lead to resistance?
Jan 19, 2003
In a recent search on the net, I saw that fatty AND/OR high protein meals can decrease rate and extent of absorption of zidovudine in Trizivir. Can this lead to or speed the rate of drug resistance? Is slowing of absorption an matter for concern? This is a concern since I find that I am better able to deal with the medication if I talk each dose with a meal. Thanks for your time!
Response from Dr. Young
Dietary issues don't seem to affect the potency of Trizivir- clearly having lower drug levels might be a point of concern, but it has been our practice to not instruct patients about meals and Trizivir.
Hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash During Window Period
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Genital Warts Transmission By Hand
- Hpd A Sexually Transmitted Disease
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- Can I Still Get A Tattoo If I Have HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.